Alka Seltzer Plus

Alka-sletzer plus review


Review: Alka Seltzer Plus

Published 12:07 pm

Alka Seltzer Plus is the brand name for a whole range of different products aimed at helping you through the flu season, at last count there were a total of eighteen products under this banner brand.

It is important therefore to know what exactly you are asking for when you ask for Alka Seltzer Plus.

One of their new products is Immunity complex. This is aimed at building your immune system to prevent you catching a cold in the first place, and to enable you to fight it off faster if you do get one. It contains a variety of antioxidant vitamins at close to or above recommended daily intakes. One of these vitamins is Vitamin A, making the product unsuitable for pregnant women who are supposed to avoid Vitamin A supplements.

There is also a good dose of several of the B group vitamins, which will provide energy and a feel good factor as well as Zinc and Vitamin C, essential for healthy immune system. The name of the product implies the presence of herbal immune boosters, but there are none in it. The product also contains Selenium, a mineral that has proved to be toxic in overdose.

My impression is that this product contains nothing that would not be available to you in a good multivitamin and mineral plus a cheap vitamin C tablet.

Alka Seltzer Plus also makes a variety of cold and flu treatments. All of these formulas contain a combination of only five ingredients. All contain acetaminophen to relieve pain and fever, and all contain the decongestant phenylephrine, to relieve nasal and sinus symptoms. The differences are in the extra ingredients.

You might be interested to read about:

Some contain chlorpheniramine, a sedating antihistamine, which will dry up your nose and help you sleep; and some contain dextromethorphan, a cough suppressant. Essentially the differences between these products are minor and a short conversation with your pharmacist will reveal which one may be most suitable for you.

It is important not to mix these products, as you will simply be doubling up on the same ingredients, and may be risking liver damage from an acetaminophen overdose. Thousands of people are hospitalized every year through accidental overdose because they are not aware of how similar many of these products are.

The only exception to this similarity in the range is the new "cough tablet". The mucus and congestion break up formula. It contains dextromethorphan, a cough suppressant, and guaifenesin, a mucus liquefier that makes any coughing more productive.

The final part of the Alka Seltzer Plus range is the liquids. These contain the same ingredients as the cold tablets, but designed specifically for daytime use, nighttime use or use when you have a dry cough.

Alka Seltzer Plus makes a huge range of essentially similar medicines. The important things you need to know on entering the store are, do you want something that will help you sleep, in which case get one of the formulations with chlorpheniramine included, and do you have a dry cough, in which case get a formulation with dextromethorphan in it.

Do not mix the different formulations or you may end up accidentally giving yourself an acetaminophen overdose.

Bestselling Alka Seltzer Plus Products in 2020


Alka-Seltzer Plus Cold & Cough Medicine, Citrus Effervescent Tablets with Pain Reliever/Fever Reducer, Citrus, 20 Count

Alka-Seltzer Plus Cold & Cough Medicine, Citrus Effervescent Tablets with Pain Reliever/Fever Reducer, Citrus, 20 Count
BESTSELLER NO. 1 in 2020
  • Provides temporary relief from cough, nasal congestion, sneezing, runny nose, sore throat, fever, headache & body ache, and sinus pressure
  • Comes in Effervescent form
  • Citrus flavor
  • Dissolves in water
  • Use as directed

Alka-Seltzer Plus Cold Medicine, Sparkling Original Effervescent Tablets with Pain Reliever/Fever Reducer, Sparkling Original, 36 Count

Alka-Seltzer Plus Cold Medicine, Sparkling Original Effervescent Tablets with Pain Reliever/Fever Reducer, Sparkling Original, 36 Count
BESTSELLER NO. 2 in 2020
  • Provides temporary relief from nasal congestion, sneezing, runny nose, sore throat, fever, headache & body ache, and sinus pressure
  • Comes in Effervescent form
  • Sparkling Original flavor
  • Dissolves in water
  • Use as directed

Alka-Seltzer Plus Cold Medicine, Orange Zest Effervescent Tablets with Pain Reliever/Fever Reducer, Orange Zest, 20 Count

Alka-Seltzer Plus Cold Medicine, Orange Zest Effervescent Tablets with Pain Reliever/Fever Reducer, Orange Zest, 20 Count
BESTSELLER NO. 3 in 2020
  • Provides temporary relief from nasal congestion, sneezing, runny nose, sore throat, fever, headache & body ache, and sinus pressure
  • Comes in Effervescent form
  • Orange Zest flavor
  • Dissolves in water
  • Use as directed

Alka-Seltzer Plus Cold - 72 Tablets

Alka-Seltzer Plus Cold - 72 Tablets
BESTSELLER NO. 4 in 2020
  • Sparkling original
  • 72 effervescent tablets
  • Now with aspirin
  • Pain Reliever
  • Fever Reducer

Alka-Seltzer Plus Night Cold Medicine, Lemon Effervescent Tablets with Pain Reliever/Fever Reducer, Lemon, 20 Count

Alka-Seltzer Plus Night Cold Medicine, Lemon Effervescent Tablets with Pain Reliever/Fever Reducer, Lemon, 20 Count
BESTSELLER NO. 5 in 2020
  • Provides temporary relief from nasal congestion, cough, runny nose, sneezing, headache & body ache, sore throat, and fever
  • Comes in Effervescent form
  • Refreshing Lemon flavor
  • For nighttime use only
  • Dissolves in water

Alka-Seltzer Plus Cold and Cough Liquid Gels, 40 Count

Alka-Seltzer Plus Cold and Cough Liquid Gels, 40 Count
BESTSELLER NO. 6 in 2020
  • Alka-Seltzer Plus cold and cough liquid gels is a cold and cough medicine
  • 40 liquid gels
  • Bayer consumer care

Alka-Seltzer Plus Alka-seltzer plus Maximum Strength Day & Night Cold & flu powermax gels 36 Count Liquid gels, 36 Count

Alka-Seltzer Plus Alka-seltzer plus Maximum Strength Day & Night Cold & flu powermax gels 36 Count Liquid gels, 36 Count
BESTSELLER NO. 7 in 2020
  • 25% smaller pill: Alka-Seltzer Plus Maximum Strength cold & Flu Powermax gels have a concentrated formula to provide powerful fast relief
  • Maximum strength day time and night time relief from your worst cold & Flu symptoms
  • Day time multi-symptom relief of nasal congestion, cough, headache, body ache, sore throat, Sinus pressure and fever. Night time multi-symptom relief of runny nose, nasal congestion, cough, headache, body ache, sore throat and fever.
  • Fast relief so you can get back to your busy life
  • Use as directed.

Alka-Seltzer Plus Maximum Strength PowerMax Liquid Gels, Severe Sinus, Allergy & Cough, 16 Count, Severe Allergy Relief Medicine

Alka-Seltzer Plus Maximum Strength PowerMax Liquid Gels, Severe Sinus, Allergy & Cough, 16 Count, Severe Allergy Relief Medicine
BESTSELLER NO. 8 in 2020
  • New 25% smaller pill: Alka-Seltzer Plus Maximum Strength severe sinus, allergy & Cough Powermax gels have a concentrated formula to provide powerful fast relief
  • Get the fast, effective allergy symptom relief you need, when you need it
  • Powerful, multi-symptom relief for your worst allergies, including sinus congestion, headache, sneezing, cough, sinus pressure, runny nose, and itchy, watery eyes
  • Fast relief so you can get back to your busy life
  • Use as directed.

Alka-Seltzer Plus Severe Cough, Mucus and Congestion Liquid Gels, 20 Count

Alka-Seltzer Plus Severe Cough, Mucus and Congestion Liquid Gels, 20 Count
BESTSELLER NO. 9 in 2020
  • Alka-Seltzer Plus severe cough, mucus and congestion liquid gels
  • Multi-symptom
  • 20 liquid gels

Alka-seltzer Plus Maximum Strength Cold & Flu Power Max Gels Night, 24 Count

Alka-seltzer Plus Maximum Strength Cold & Flu Power Max Gels Night, 24 Count
BESTSELLER NO. 10 in 2020
  • NEW 25% smaller pill: Alka-Seltzer Plus Maximum Strength Cold & Flu PowerMax Gels have a concentrated formula in a smaller liquid gel so it's easier to swallow
  • Provides up to 4 hours of relief: one dose provides 4 hour night time relief of cough, nasal congestion, headache & body ache, runny nose, and sore throat
  • Alka-Seltzer Plus Maximum Strength Cold & Flu PowerMax Gels contain a pain reliever, fever reducer, cough suppressant, antihistamine, and nasal decongestant
  • Temporarily relieves these symptoms due to a cold or flu: Minor aches and pains, cough, headache, sore throat, nasal and sinus congestion, runny nose, & sneezing. Temporarily reduces fever.
  • PowerMax Gels do not have to be taken with meals.

Related Readings That You Might Like